Alert archive / Maine / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Gray, ME
NWS Gray, ME issued this red flag warning at Apr 23, 2007, 3:20 AM EDT. It took effect at Apr 23, 2007, 10:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2007, 3:20 AM EDT (07:20 UTC)
- In effect from
- Apr 23, 2007, 10:00 AM EDT
- Expired
- Apr 23, 2007, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KGYX 230720 RFWGYX RED FLAG WARNING NATIONAL WEATHER SERVICE GRAY ME 320 AM EDT MON APR 23 2007 ...INCREASING WINDS AND PERSISTENT DRY CONDITIONS WILL HEIGHTEN THE POTENTIAL FOR FIRES ON MONDAY... .THE NATIONAL WEATHER SERVICE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR CENTRAL AND SOUTHEAST NEW HAMPSHIRE AND SOUTHWEST MAINE. A RED FLAG WARNING HAS ALSO BEEN POSTED FOR THE MID COAST AND THE CAPITAL REGION OF CENTRAL MAINE. MEZ018-019-023-024-NHZ005>010-013-014-231530- /O.UPG.KGYX.FW.A.0001.070423T1400Z-070424T0000Z/ /O.NEW.KGYX.FW.W.0001.070423T1400Z-070424T0000Z/ INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 320 AM EDT MON APR 23 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR CENTRAL AND SOUTHEAST NEW HAMPSHIRE AND FOR SOUTHWEST MAINE. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL WARM INTO THE 70S WITH SOME HIGHS IN THE LOWER AND POSSIBLY EVEN MIDDLE 80S THIS AFTERNOON. RELATIVE HUMIDITY LEVELS WILL DROP BELOW 30 PERCENT, WITH SOME AREAS DROPPING BELOW 20 PERCENT AS SOUTHWEST WINDS INCREASE TO AT LEAST 10 TO 20 MPH WITH FREQUENT GUSTS OF 20 TO 30 MPH. A FEW GUSTS COULD TOP 30 MPH. THESE CONDITIONS COMBINED WITH THE DRY CONDITION OF THE FINE FUELS IN THE WOODS AND ESPECIALLY IN OPEN FIELDS...SUCH AS LEAVES AND GRASS, MAY RESULT IN POTENTIALLY DANGEROUS FIRE BEHAVIOR LATE THIS MORNING THROUGH EARLY THIS EVENING. EVEN THOUGH THE AREA IS STILL RECOVERING FROM RECENT HEAVY RAINS AND FLOODING...THERE HAS BEEN NO SIGNIFICANT RAINFALL SINCE LAST TUESDAY AND PERSISTENT DRY AND WARM WEATHER HAS DRIED OUT THE FINE FUELS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ020>022-025>028-231530- /O.NEW.KGYX.FW.W.0001.070423T1400Z-070424T0000Z/ ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO- 320 AM EDT MON APR 23 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR THE MID COAST AND FOR THE CAPITAL REGION OF CENTRAL MAINE. TEMPERATURES WILL WARM INTO THE 70S WITH SOME HIGHS IN THE LOWER AND POSSIBLY EVEN MIDDLE 80S THIS AFTERNOON. RELATIVE HUMIDITY LEVELS WILL DROP BELOW 30 PERCENT, WITH SOME AREAS DROPPING BELOW 20 PERCENT AS SOUTHWEST WINDS INCREASE TO AT LEAST 10 TO 20 MPH WITH FREQUENT GUSTS OF 20 TO 30 MPH. A FEW GUSTS COULD TOP 30 MPH. THESE CONDITIONS COMBINED WITH THE DRY CONDITION OF THE FINE FUELS IN THE WOODS AND ESPECIALLY IN OPEN FIELDS...SUCH AS LEAVES AND GRASS, MAY RESULT IN POTENTIALLY DANGEROUS FIRE BEHAVIOR LATE THIS MORNING THROUGH EARLY THIS EVENING. EVEN THOUGH THE AREA IS STILL RECOVERING FROM RECENT HEAVY RAINS AND FLOODING...THERE HAS BEEN NO SIGNIFICANT RAINFALL SINCE LAST TUESDAY AND PERSISTENT DRY AND WARM WEATHER HAS DRIED OUT THE FINE FUELS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
1 follow-up statement
000 WWUS81 KGYX 231745 RFWGYX RED FLAG WARNING NATIONAL WEATHER SERVICE GRAY ME 145 PM EDT MON APR 23 2007 ...WINDY AND PERSISTENT DRY CONDITIONS WILL HEIGHTEN THE POTENTIAL FOR FIRES THROUGH THE EARLY EVENING... .THE NATIONAL WEATHER SERVICE WILL CONTINUE THE RED FLAG WARNING FOR CENTRAL AND SOUTHEAST NEW HAMPSHIRE AND SOUTHWEST MAINE AS WELL AS THE MIDCOAST AND CAPITAL REGION OF CENTRAL MAINE. MEZ018>028-NHZ005>010-013-014-240000- /O.CON.KGYX.FW.W.0001.000000T0000Z-070424T0000Z/ INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 145 PM EDT MON APR 23 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. TEMPERATURES IN THE MID 70S TO MID 80S WILL CONTINUE THE REST OF THE AFTERNOON AND EARLY EVENING HOURS. RELATIVE HUMIDITY LEVELS WILL REMAIN BELOW 30 PERCENT... WITH SOME AREAS BELOW 20 PERCENT. SOUTHWEST WINDS OF 10 TO 20 MPH WITH FREQUENT GUSTS OF 20 TO 30 MPH WILL CONTINUE INTO THE EARLY EVENING. THESE CONDITIONS COMBINED WITH THE DRY CONDITION OF THE FINE FUELS IN THE WOODS AND ESPECIALLY IN OPEN FIELDS...SUCH AS LEAVES AND GRASS... MAY RESULT IN POTENTIALLY DANGEROUS FIRE BEHAVIOR THROUGH EARLY THIS EVENING. EVEN THOUGH THE AREA IS STILL RECOVERING FROM RECENT HEAVY RAINS AND FLOODING... THERE HAS BEEN NO SIGNIFICANT RAINFALL SINCE LAST TUESDAY AND PERSISTENT DRY AND WARM WEATHER HAS DRIED OUT THE FINE FUELS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this red flag warning went out at Apr 23, 2:57 AM EDT, 23 minutes earlier.
Area forecast discussion, Apr 23, 2:57 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 257 AM EDT MON APR 23 2007 .SHORT TERM /TODAY THROUGH TONIGHT/... THE WARM FRONT AND ITS MID AND HIGH LEVEL CLOUDINESS WILL EXIT TO THE NORTHEAST EARLY THIS MORNING, LEAVING THE REGION IN A VERY WARM AIR MASS WITH 850 MILLIBAR TEMPERATURES PEAKING OUT AROUND PLUS 12 DEGREES CELSIUS. THIS SHOULD GIVE US VERY WARMS TEMPERATURES IN THE 70S TO LOWER AND POSSIBLY MIDDLE 80S, EXCEPT THE MID COAST WHERE THE FLOW MAY BE A BIT ONSHORE WHICH WOULD COOL HIGHS JUST A BIT. THE SOUTHWEST GRADIENT TIGHTENS UP AND A FAIRLY STRONG LOW LEVEL JET DEVELOPS THAT SHOULD MIX DOWN DURING THE LATE MORNING AND AFTERNOON HOURS. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE FORECAST AREA TONIGHT, REACHING THE COAST AROUND DAYBREAK. THIS WILL BRING CLOUDS AND POSSIBLY A FEW LIGHT RAIN SHOWERS WITH IT DURING THE NIGHTTIME HOURS. THE BEST CHANCE FOR SHOWERS WILL BE OVER MORE NORTHERN ZONES WITH THE BETTER UPPER LEVEL SUPPORT AND THE AVAILABILITY OF SOMEWHAT DEEPER MOISTURE. WITH WINDS STAYING UP TONIGHT, FIRST SOUTHWEST THEN SHIFTING TO WEST NORTHWEST BEHIND THE FRONT AND QUITE A BIT OF CLOUDS AROUND TEMPERATURES SHOULD STAY MILD OVERNIGHT. THE CONTINUED WARM DRY AND INCREASINGLY WINDY WEATHER TODAY COULD LEAD TO PROBLEMS WITH SNOWMELT CAUSING SOME FLOODING OVER MORE NORTHERN AREAS AND A HIGH FIRE DANGER OVER MORE SOUTHERN AREAS. SEE DETAILS BELOW FOR HYDROLOGY AND FIRE WEATHER CONCERNS. TODAYS RECORD HIGH FOR PORTLAND IS 77 SET IN 1973 AND FOR CONCORD IS 88 IN 1885. IT WILL BE DIFFICULT TO BREAK THE RECORDS TODAY, BUT THERE IS AN OUTSIDE SHOT THAT HIGHS COULD APPROACH THESE VALUES. && .LONG TERM /TUESDAY THROUGH SUNDAY/... THE COLD FRONT WILL BE OFFSHORE BEFORE DAWN THEN STALL WELL TO OUR SOUTH ON TUESDAY. MEANWHILE A WEAK RIDGE WILL BUILD ACROSS THE AREA TUESDAY AND TUESDAY NIGHT. TEMPERATURES WILL RUN COOLER THEN TODAY...BUT STILL A GOOD 10 DEGREES ABOVE NORMAL FOR HIGHS. CLOUDS WILL INCREASE ON WEDNESDAY IN ADVANCE OF A SURFACE LOW THAT WILL PASS TO OUR SOUTH ALONG THE STALLED EAST-WEST BAROCLINIC ZONE WEDNESDAY NIGHT. RAIN SHOULD HOLD OFF UNTIL LATE IN THE DAY ON WEDNESDAY WITH A SHARP SOUTH-TO-NORTH GRADIENT IN POPS AND QPF. ANOTHER RIDGE FOLLOWS FOR THURSDAY AND THURSDAY NIGHT. ON FRIDAY AND FRIDAY NIGHT ANOTHER LOW WILL PASS BY TO OUR SOUTH. ALL INDICATIONS ARE THAT THIS SYSTEM WILL BE FURTHER SOUTH WITH THE FORECAST AREA ON THE NORTHERN FRINGE OF THE CLOUDS AND PRECIPITATION SHIELD. && .AVIATION... SHORT TERM /TODAY THROUGH TONIGHT/...VISUAL FLIGHT RULES CONDITIONS WILL PREVAIL. FREQUENT SURFACE WIND GUSTS OF 25 KNOTS CAN BE EXPECTED FROM LATE MORNING INTO THIS EVENING WITH THE POTENTIAL FOR A FEW GUSTS TO TOP 30 KNOTS. LONG TERM /TUESDAY THROUGH FRIDAY/...VFR EXPECTED TUESDAY AND MUCH OF WEDNESDAY AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE AREA. CONDITIONS DETERIORATE TO MVFR WEDNESDAY NIGHT OVER MUCH OF NEW HAMPSHIRE AND WESTERN MAINE AS LOW PRESSURE PASSING TO OUR SOUTH SPREADS RAIN NORTHWARD INTO THE AREA. VFR RETURNS FOR THURSDAY AND FRIDAY AS A WEAK RIDGE BUILDS ACROSS THE AREA. && .MARINE... SHORT TERM /TODAY THROUGH TONIGHT/...WILL CONTINUE THE SMALL CRAFT ADVISORY FOR WINDS AND SEAS THROUGH THE SHORT TERM. SHOULD SEE SOUTHWEST WINDS GUSTING UP TO 30 KNOTS WITH A FEW GUSTS POSSIBLY PEAKING AT MINIMAL GALE FORCE. WINDS STAY OUT OF THE SOUTHWEST UNTIL THE COLD FRONT PUSHES OVER THE WATERS AROUND DAYBREAK. LONG TERM /TUESDAY THROUGH FRIDAY/... SMALL CRAFT WINDS AND SEAS WILL LINGER INTO TUESDAY FOLLOWING THE COLD FRONTAL PASSAGE. && .FIRE WEATHER... SHORT TERM /TODAY THROUGH TONIGHT/...WILL PUT UP A RED FLAG WARNING FOR LATE THIS MORNING THROUGH THIS AFTERNOON FOR CENTRAL AND SOUTHEAST NEW HAMPSHIRE AND SOUTHERN, CENTRAL AND COASTAL MAINE. BASICALLY HAVE UPGRADED THE ENTIRE FIRE WEATHER WATCH (NEW HAMPSHIRE ZONES 5 THROUGH 10, 13 AND 14 AND MAINE ZONES 18, 19 AND 23 THROUGH 25) TO A RED FLAG WARNING, PLUS ADDED THE MID COAST AND CAPITAL REGION (MAINE ZONES 20 THROUGH 22 AND 25 THROUGH 28). THE MODELS CONTINUE TO FORECAST TOO HIGH ON THE DEW POINTS, AND THUS TOO HIGH ON THE RELATIVE HUMIDITY (ESPECIALLY FOR THE LATE MORNING AND AFTERNOON HOURS). EXPECT WINDS OF AT LEAST 10 TO 20 MPH SUSTAINED (AND POSSIBLY 15 TO 25 MPH) WITH GUSTS OF 20 TO 30 MPH, OR POSSIBLY EVEN HIGHER AT TIMES. RELATIVE HUMIDITY VALUES SHOULD BE AROUND 30 PERCENT OR LOWER WITH SOME AREAS SEEING 20 PERCENT OR LOWER AS TEMPERATURES SOAR INTO THE 70S, LOWER 80S AND POSSIBLY MID 80S. THE ONE AREA THAT MAY BE BORDERLINE FOR A RED FLAG WARNING IS THE IMMEDIATE COASTAL AREAS OF THE MID COAST ZONES WHERE A SOUTHWEST WIND MAY BE ONSHORE ENOUGH TO LOWER TEMPERATURES AND RAISE HUMIDITY LEVELS WITH SOME BOUNDARY LAYER MOISTURE ADVECTION OFF THE OCEAN. && .HYDROLOGY... SHORT TERM /TODAY THROUGH TONIGHT/...THE RIVER FLOOD WARNING CONTINUES FOR THE SEBASTICOOK RIVER AT PITTSFIELD AS THE RIVER CONTINUES TO DROP VERY SLOWLY. ADDITIONAL FLOOD CONCERNS EXIST FOR THE MOUNTAINS AND FOOTHILLS AS THE VERY WARM WEATHER CONTINUES TO MELT THE SNOW PACK LEADING TO SIGNIFICANT RUNOFF AND SHARP RISES ON RIVERS AND STREAMS. AT THIS TIME NO OTHER FLOOD WATCHES OR WARNINGS ARE IN EFFECT, BUT THE SITUATION WILL BE MONITORED CLOSELY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NH...MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EDT TUESDAY FOR ANZ150. &&
Hazardous weather outlook, Apr 23, 3:18 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 318 AM EDT MON APR 23 2007 MEZ007>009-012>014-NHZ001>004-240730- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL- 318 AM EDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT WARM AND DRY WEATHER WITH INCREASING WINDS AND LOW HUMIDITY VALUES WILL RESULT IN A HIGH FIRE DANGER TODAY FOR MUCH OF THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ELEVATED FIRE DANGER WILL PERSIST THROUGH MID WEEK AS THE WARM AND DRY WEATHER LINGERS. LOW PRESSURE WILL BRING A PERIOD OF RAIN OR SHOWERS TO MUCH OF NEW HAMPSHIRE AND WESTERN MAINE LATE WEDNESDAY AND WEDNESDAY NIGHT. THIS RAIN MAY BRIEFLY SUPPRESS THE FIRE DANGER FOR THURSDAY AND FRIDAY. CONTINUED WARM WEATHER WILL CAUSE RAPID MELTING OF THE SNOW PACK ACROSS THE MOUNTAINS AND FOOTHILLS OF WESTERN MAINE AND NORTHERN NEW HAMPSHIRE OVER THE NEXT SEVERAL DAYS. THIS WILL CAUSE SIGNIFICANT RUNOFF AND LEAD TO SHARP RISES...AND THE POSSIBILITY OF SOME FLOODING... OF RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ018>028-NHZ005>010-013-014-240730- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 318 AM EDT MON APR 23 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FIRE DANGER IS EXPECTED TO REMAIN ELEVATED THROUGH MID WEEK AS THE WARM DRY WEATHER LINGERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150-240730- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- 318 AM EDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Maine, 2007Red Flag Warnings in New Hampshire, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.